Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 1999, 2:20 PM CDT for Mason County, Schuyler County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 11, 1999, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181 WUUS1 KSPI 111919 RRA SVRSPI ILC125-169-112015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 315 PM CDT * AT 215 PM CDT... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 15 SOUTHWEST OF RUSHVILLE TO 13 SOUTHEAST OF HAVANA... MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE CAMDEN HAVANA KILBOURNE BATH THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LARGE HAIL IS ALSO POSSIBLE. PLAHMER/GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:18 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 11, 2:18 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 218 PM CDT FRI JUN 11 1999 AGAIN SEVERAL PROBLEMS TO CONSIDER WITH FF WATCH IN EFFECT THIS AFTERNOON AND TONIGHT ACROSS MOST OF CWA. THE MAIN FORECAST WILL BE ON FRONT APPROACHING CWA. CURRENT WV LOOP AND KILX RADAR AGAIN SHOWS SCATTERED SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING OUT AHEAD OF FRONT. STORMS ARE FIRING UP IN A MOIST AND UNSTABLE ATMOSPHERE THIS AFTERNOON. EXPECT OTHER RAPID DEVELOPMENT OF THUNDERSTORMS OUT AHEAD OF FRONT AS IT CRAWLS SLOWLY EAST. CLOUD COVER AND THUNDERSTORMS EARLIER THIS MORNING HAS CAUSED THE ATMOSPHERE TO BE MORE STABLE THEN THE LAST COUPLE OF DAYS. HOWEVER..ATMOSPHERE STILL MODERATELY UNSTABLE WITH LI/S OF -7 AND CAPES AROUND 3000 IN PLACE ACROSS PARTS OF CWA. LATEST SOUNDINGS SHOWS
In the hours before
Local storm report, Jun 11, 11:12 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 1 S GALESBURG IL WIND DAMAGE
06/10/99 KNOX NUMEROUS TREE LIMBS
DOWN. POWER POLE DOWN
ONTO A CAR. ESTIMATED
$5000 DAMAGE. REPORT
FROM ESDA.
PLAHMERLocal storm report, Jun 11, 11:12 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECT EVENT TIME..
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 1 S GALESBURG IL WIND DAMAGE
06/10/99 KNOX NUMEROUS TREE LIMBS
DOWN. POWER POLE DOWN
ONTO A CAR. ESTIMATED
$5000 DAMAGE. REPORT
FROM ESDA.
PLAHMERSpecial weather statement, Jun 11, 11:30 AM CDT, 2 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT FRI JUN 11 1999 WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE AREAS.
Special weather statement, Jun 11, 11:30 AM CDT, 2 hours 50 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT FRI JUN 11 1999 WARM AND HUMID AIR IS FORECAST TO INTERACT WITH AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST TO PRODUCE THUNDERSTORMS IN WEST CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF THE ILLINOIS RIVER. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. THE REMAINDER OF CENTRAL ILLINOIS AND LOCATIONS IN SOUTHEAST ILLINOIS CAN EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THESE AREAS.
Local storm report, Jun 11, 12:05 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 1 S GALESBURG IL WIND DAMAGE
06/10/99 KNOX NUMEROUS TREE LIMBS
DOWN. POWER POLE DOWN
ONTO A CAR. ESTIMATED
$5000 DAMAGE. REPORTED
BY ESDA.
0430 PM 1 N STANFORD IL WIND DAMAGE
06/10/99 MCLEAN TREE BRANCHES DOWN ON A
HOUSE. 13 POWER POLES
DOWN ON ROUTE 122.
REPORTED BY ESDA.
0540 PM 1 N GOODFIELD IL WIND DAMAGE
06/10/99 WOODFORD POWER POLES DOWN.
REPORTED BY ESDA.
PLAHMERLocal storm report, Jun 11, 12:05 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 1 S GALESBURG IL WIND DAMAGE
06/10/99 KNOX NUMEROUS TREE LIMBS
DOWN. POWER POLE DOWN
ONTO A CAR. ESTIMATED
$5000 DAMAGE. REPORTED
BY ESDA.
0430 PM 1 N STANFORD IL WIND DAMAGE
06/10/99 MCLEAN TREE BRANCHES DOWN ON A
HOUSE. 13 POWER POLES
DOWN ON ROUTE 122.
REPORTED BY ESDA.
0540 PM 1 N GOODFIELD IL WIND DAMAGE
06/10/99 WOODFORD POWER POLES DOWN.
REPORTED BY ESDA.
PLAHMERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:30 AM CDT | Flash Flood Warning | ILX | Crawford | 3 hr |
| Jun 11, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 36 min |
| Jun 11, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 39 min |
| Jun 11, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 57 min |
| Jun 11, 1:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Jun 11, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 65 min |
| Jun 11, 2:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 60 min |
| Jun 11, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 71 min |
| Jun 11, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 62 min |
| Jun 11, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 36 min |
| Jun 11, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jun 11, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 41 min |
| Jun 11, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 49 min |
| Jun 11, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 44 min |
| Jun 11, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 24 min |
| Jun 11, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Jun 11, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 30 min |
| Jun 11, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.